MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA PARTIAL FEMUR CEMENTED SIZE 4 RIGHT MEDIAL; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA PARTIAL FEMUR CEMENTED SIZE 4 RIGHT MEDIAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp(b)(4).Concomitant medical products: partial tibial cemented size h right medial catalog # 42538000802 lot #: 64417509,partial articular surface right medial size h 10 mm thickness catalog #: 42528200810 lot #: 64266217.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this patient; all reports associated with this event: 3007963827 - 2021 - 00216, 0001822565 - 2021 - 02754.Investigation incomplete.
 
Event or Problem Description
It was reported that there was an initial right partial knee arthroplasty.Subsequently, the patient experienced a pulmonary embolism and was hospitalized overnight approximately 3 months post-implantation.No further complications were noted.At the next follow up visits, the patient reported slight pain, no problems, full range of motion, and remained very satisfied.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10.The results of the investigation are as follows: it was reported the patient developed a pulmonary embolism three months postop.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.If a dvt/ blood clot breaks free, it may travel through the bloodstream and block blood flow to the lungs.This complication is called a pulmonary embolism.Total joint patients are typically placed on medication postoperative for a period of time to help prevent the development of dvt/blood clot formation that can lead to an pe.This patient was compliant with postoperative aspirin for dvt prophylaxis in the immediate postop period.However, three months postop, the patient developed a pe and was placed on a stronger blood thinner which resolved the complication.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA PARTIAL FEMUR CEMENTED SIZE 4 RIGHT MEDIAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12540188
Report Number3007963827-2021-00215
Device Sequence Number3420126
Product Code HSX
UDI-Device Identifier00880304808553
UDI-Public(01)00880304808553(17)300331(10)64587380
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42558000402
Device Lot Number64587380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight109 KG
Patient RaceWhite